FDA Warns of Increased Risk of Aortic Rupture with Fluoroquinolones in Some Patients

Dissection of the descending part of the aorta (3), which starts from the left subclavian artery and extends to the abdominal aorta (4). The ascending aorta (1) and aortic arch (2) are not involved in this image Wikipedia image

Dissection of the descending part of the aorta (3), which starts from the left subclavian artery and extends to the abdominal aorta (4). The ascending aorta (1) and aortic arch (2) are not involved in this image
Wikipedia image

“[12-20-2018] A U.S. Food and Drug Administration (FDA) review found that fluoroquinolone antibiotics can increase the occurrence of rare but serious events of ruptures or tears in the main artery of the body, called the aorta.  These tears, called aortic dissections, or ruptures of an aortic aneurysm can lead to dangerous bleeding or even death.  They can occur with fluoroquinolones for systemic use given by mouth or through an injection.”

Please read the full FDA warning HERE

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.